Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 92, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 1998, 2:40 PM EDT for Seminole County, Florida. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 1998, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 19, 1998, 3:40 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Seminole County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:50 PM EDT | Thunderstorm Wind 50 | Sanford Arpt, FL | Thunderstorm winds flipped a small airplane at the Sanford Airport. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMLB 191841
SVRMLB
FLC117-191940-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT SUN JUL 19 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEMINOLE COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 340 PM EDT
* AT 237 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS DEVELOPING OVER SANFORD AND OVER EXTREME
EASTERN SEMINOLE COUNTY. MOVEMENT WAS SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANFORD NOW
LAKE MARY AT 245 PM
ATAMONTE SPRINGS BY 255 PM
THE SECOND SEVERE STORM WILL AFFECT AREAS NEAR...AND SOUTH OF...
LAKE H^ARNEY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:00 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 100 PM EDT SUN JUL 19 1998 SHOWERS AND A FEW ISO TSRAB BREAKING OUT ACROSS MANY AREAS OF THE FA. ACTIVTIY ALONG COAST FROM VERO S IS ASSOCIATED WITH THE C BRZ WHILE ACTIVITY ACROSS N SXNS ASSOCIATED WITH AN AREA OF ENHANCED LLVL MOISTURE...LIKELY A RESULT OF LLVL CONVG ABOVE BL. SHORT TERM...ACTIVITY WILL CONTINUE TO INCREASE OVER THE REGION. ACTIVITY OVER S COASTAL SECTIONS WILL BEGIN TO MOVE INLAND WHILE ELSHWHERE ACTIVTY WILL MOVE IN A GENERAL W TO NW DIRECTION. FOR TONIGHT...SHOWERS AND STORMS ENDING LATE OVER C AND N INTERIOR SECTIONS. OTHERWISE PC SKIES. MIGHT BE A SLIGHT CHANCE OF A LATE NIGHT SHOWER EXTRM S COASTAL SECTIONS. TOMMOROW...WITH RIDGE AXIS MOVING N INTO NC FLA...C BRZ SHOULD FORM EARLY ACROSS THE REGION. BOUNDARY SHOULD PROPAGATE INLAND RELATIVELY QUICKLY...ESPECIALLY FROM THE CAPE S. POPS OVERALL WILL BE LOWER TODAY...SUGGEST 20/30% FROM BREVARDX S. 30 TO 40% INTERIOR. BEST COLLISION OF BOUNDARIES WILL BE OVER WC FLA LATE IN DAY. HODANISH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:11 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 49 min |
| Jul 19, 2:01 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.